| Model Number |
SCH1 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2021-02237.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the spinal artery using a penumbra smart coil (smart coil), a penumbra smart coil detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the physician advanced a smart coil in the target vessel using the microcatheter and attempted to detach it using the handle; however, the smart coil failed to detach.The physician then made another attempt, but the smart coil would not detach.Subsequently, the physician pulled on the tab with medical clamps and successfully detached the smart coil.The procedure was completed using other coils.There was no report of an adverse effect to the patient.